MAUDE Adverse Event Report: DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227355
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported via complaint submission tool that during an unknown procedure while using a s50 3mm/50º suction electrode w/ integrated handpiece, connection did not work correctly.There was a surgical delay of 5 minutes and no patient consequences.Additional information provided by the affiliate reported the event occurred intra-operatively and the case was completed with another readily available electrode.It was reported the delay did not cause patient harm and surgical intervention was not required.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during an unknown procedure while using a s50 3mm/50º suction electrode w/ integrated handpiece, connection did not work correctly.The device was received and evaluated.Visual inspection revealed signs of activation, cable and connector showed no damage including the pins.Functional test was performed, on ablation and coagulate modes a warning signal appeared as "output shorted"; therefore, the device was sent to the supplier for further evaluation.Supplier evaluation result for s50 sm.Dia.Electrode w/integ.Hndpiece-ea: the device has not been returned in its original packaging.There appears in a used condition and saline residue visible in suction tube.Finally, no visible damage to the device shaft, handle, cable, or plug.The electrical test was performed; as a result, passed all the parameters.Functional test was conducted and showed that during ablate and coagulate the results varies between output short and expected performance.Supplier summary: the customer claimed that the device did not work correctly.The investigation performed substantiated this claim.It was found that the device passed the initial electrical tests and correct settings were displayed on the generator, however, it was found that when activated or if the device was inserted into saline; error messages would be displayed on the generator.The messages would be either ¿output shorted¿ or ¿invalid instrument¿.This fault has previously been seen and was caused by the twisted connection between capacitors being in close proximity to the active pin within the overmould of the plug.The capacitors ideally should be situated away from the pins to ensure there are no capacitance issues from components touching.A supplier corrective action has been raised (scr-1754) to further investigate the issue.The complaint device was manufactured prior to these corrective actions.The failure symptom of capacitor position abnormal was analyzed during manufacturing process; as a result, there were some points that need to improve: impact to the cable risks, injection machine, the importance of self-inspection, the localization of the cable during injection.Therefore, the corrective and preventive actions were created, see attachment "scr-1754".A dhr review has been performed for the complaint device lot number u1912065; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the product ra no containment or correction action related to the individual complaint is required.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10944720
Report Number1221934-2020-03741
Device Sequence Number11514943
Product Code GEI
UDI-Device Identifier10886705009732
UDI-Public10886705009732
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number227355
Device Catalogue Number227355
Device Lot NumberU1912065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/09/2020
01/27/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/14/2020
01/28/2021
Patient Sequence Number1